MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 11/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during an intraocular lens (iol) implant procedure, a complication happened upon delivery of the lens.The lens was removed during initial procedure and replaced with another lens.Additional information has been received and stated that upon delivery of lens posterior capsule ruptured and lens damaged.The lens was explanted and replaced with another lens during same procedure.
 
Additional Manufacturer Narrative
Correction information was provided in d.9., e.1., h.3., h.6.And h.11.Correction: on initial mdr the product code of a0406 was an error.It should have been a24 on the original mdr additional information was provided in d.9., e.1., h.3., h.6.And h.11.The lens was returned for evaluation.Solution is dried on the lens.One haptic is pointing down into a drain hole in the lens case.The optic is pressed against and between three posts in the lens case.The optic edge is split and torn where it is pressed against the posts.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause.A malfunction has not been indicated against the lens.The event in occurred 6 november 2022.Staff found the box on a shelf.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during an intraocular lens (iol) implant procedure, a complication happened upon delivery of the lens.The lens was removed during initial procedure and replaced with another lens.Additional information has been received and stated that upon delivery of lens posterior capsule raptured.The lens was explanted and replaced with another lens during same procedure.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19132118
Report Number1119421-2024-00740
Device Sequence Number14616861
Product Code HQL
UDI-Device Identifier00380655093214
UDI-Public00380655093214
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.210
Device Lot Number15436489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale